MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reew2983 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the stylet unraveled when retracting from picc.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint that the stylet unraveled while removing it from the picc was confirmed.The product returned for evaluation was one braided stylet.The coil wire on the stylet was elongated and unraveled, making the overall length of the returned sample 68.9¿.Microscopic examination of the distal end of the device revealed that the weld tip was completely detached from the sample and was not returned for evaluation.Two coils near the distal end of the sample were compressed and deformed.Neither the coil wire nor the core wire contained thinning or necking of the wire material.The end of the coil and core wires contained a flat plane that was angled with respect to the axis of the wire.No major kinks or bends were noted in the core wire of the stylet.The t-lock assembly was found on the stylet.The coils of the coil wire were tightly coiled distal of the t-lock assembly but were elongated proximal of the t-lock assembly.This indicated that the friction of pulling the stylet through the t-lock assembly caused the wire to elongate, once the inner core wire and coil wire had become detached from each other.The microscopic characteristics of flat surface planes, lack of material necking, and deformed coils on the coil wire are indicative of the stylet being cut with a sharp instrument.This will often occur if the stylet is not retracted far enough prior to trimming the catheter.The hang tag on the device warns, ¿do not cut stylet-withdraw stylet before trimming catheter¿.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
DOT PROV 4F DL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11938982
Report Number3006260740-2021-02178
Device Sequence Number3755127
Product Code LJS
UDI-Device Identifier00801741130403
UDI-Public(01)00801741130403
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS3274108D
Device Lot NumberREEW2983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;